Duke Mathematical Journal

Le groupe ${\bf GL}_{N}$ tordu, sur un corps $p$-adique, 2ème partie

J.-L. Waldspurger

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Soient $F$ un corps local non archimédien de caractéristique nulle et $N$ un entier pair ${\geq}2$. On considère les groupes algébriques réductifs suivants, tous deux définis et déployés sur ${F}:{\bf G}={\bf GL}_{\bm N}$ et ${\bf H}={\bf SO}({N} +{\rm l})$. Soit ${\bf G}^{+}={\bf G} \times {\bf \{}{\rm l}, {\bm \theta}{\bf \}}$, où $\theta^{2} = 1$ et $\theta$ agit sur ${\bf G}$ par un automorphisme extérieur non trivial. Ce groupe n'est pas connexe. On note $\tilde{\bf G} = {\bf G}\theta$ la composante connexe qui contient $\theta$. On considère les $L$-paquets de représentations admissibles irréductibles de ${\bf H}(\dot{F})$ qui sont formés de représentations de la série discrète et de réduction unipotente. Dans un article précédent, avec C. Moeglin [MW] nous avons décrit ces $L$-paquets. Soit $\Pi^{H}$ I'un d'eux. Nous associons à $\Pi^H$ une représentation irréductible $\pi^+$ de ${\bf G}^+ (F)$. Notons ${\rm trace}_\tilde{G}\pi^+$ la restriction à $\skew2\tilde{\bf G}(F)$ du caractère de $\pi^+$. Nous prouvons que c'est une distribution stable. En supposant valide un lemme fondamental pour la paire $({\bf G}^+, {\bf H})$, nous prouvons que ${\rm trace}_\tilde{G}\pi^+$ est un transfert endoscopique de la somme des caractères des représentations irréductibles appartenant à $\Pi^{H}$. La preuve utilise la théorie de Schneider et Stuhler pour exprimer ${\rm trace}_\tilde{G}\pi^+$ comme l'intégrale orbitale d'un pseudo-coefficient de $\pi^+$. On calcule ce pseudo-coefficient grâce à la correspondance de Springer généralisée.

Let F be a nonarchimedean local field of characteristic zero, and let N be an even integer at least $2$. Consider the following algebraic groups, both defined and split over $F$: ${\bf G}={\bf GL}_{N}$ and ${\bf H}={\bf SO}(N+1)$. Let ${\bf G}^+={\bf G}\rtimes \{1,\theta\}$, where $\theta^2=1$ and $\theta$ act on ${\bf G}$ as the nontrivial outer automorphism. It is a nonconnected group. Let $\tilde{{\bf G}}={\bf G}\theta$ be the connected component that contains $\theta$. We consider L-packets of admissible irreducible discrete series representations of ${\bf H}(F)$ of unipotent reduction. In a previous article with C. Moeglin [MW], we have described these L-packets. Let $\Pi^H$ be such an L-packet. We associate to $\Pi^H$ an admissible irreducible representation $\pi^+$ of ${\bf G}^+(F)$. We prove that the restriction ${\rm trace}_{\tilde{{\bf G}}}\pi^+$ to $\tilde{{\bf G}}(F)$ of the character of $\pi^+$ is a stable distribution. Granting a fundamental lemma for the pair (${\bf G}^+$, ${\bf H}$) to be true, we prove then that ${\rm trace}_{\tilde{{\bf G}}}\pi^+$ is an endoscopic transfer of the sum of the characters of the representations belonging to $\Pi^H$. The proof uses the Schneider-Stuhler theory to express ${\rm trace}_{\tilde{{\bf G}}}\pi^+$ as an orbital integral of a pseudocoefficient of $\pi^{+}$. We use the generalized Springer correspondence to compute this pseudocoefficient

Article information

Source
Duke Math. J. Volume 137, Number 2 (2007), 235-336.

Dates
First available in Project Euclid: 28 March 2007

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1175098356

Digital Object Identifier
doi:10.1215/S0012-7094-07-13722-0

Subjects
Primary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05] 11E57: Classical groups [See also 14Lxx, 20Gxx]
Secondary: 20C33: Representations of finite groups of Lie type

Citation

Waldspurger, J.-L. Le groupe GL N tordu, sur un corps p -adique, 2ème partie. Duke Math. J. 137 (2007), no. 2, 235--336. doi:10.1215/S0012-7094-07-13722-0. http://projecteuclid.org/euclid.dmj/1175098356.


Export citation

References

  • J. Arthur, ``An introduction to the trace formula'' dans Harmonic Analysis, the Trace Formula, and Shimura Varieties, Clay Math. Proc. 4, Amer. Math. Soc., Providence, 2005, 1--263.
  • A.-M. Aubert, Foncteurs de Mackey et dualité de Curtis généralisés, C. R. Acad. Sci. Paris Sér. I Math. 315 (1992), 663--668.
  • I. N. Bernstein et A. V. Zelevinsky, Induced representations of reductive $\mathfrakp$-adic groups, I, Ann. Sci. École Norm. Sup. (4) 10 (1977), 441--472.
  • A. Borel et N. R. Wallach, Continuous Cohomology, Discrete Subgroups, and Representations of Reductive Groups, Ann. of Math. Stud. 94, Princeton Univ. Press, Princeton, 1980.
  • R. W. Carter, Finite Groups of Lie Type: Conjugacy Classes and Complex Characters, Wiley Classics Lib., Wiley, Chichester, England, 1993.
  • F. CourtèS, Distributions invariantes sur les groupes réductifs quasi-déployés, Canad. J. Math. 58 (2006), 897--999.
  • G. H. Hardy et E. M. Wright, An Introduction to the Theory of Numbers, 5ième ed., Clarendon, Oxford Univ. Press, New York, 1979.
  • C. Moeglin et J.-L. Waldspurger, Paquets stables de représentations tempérées et de réduction unipotente pour SO$(2n+1)$, Invent. Math. 152 (2003), 461--623.
  • J. D. Rogawski, On modules over the Hecke algebra of a $p$-adic group, Invent. Math. 79 (1985), 443--465.
  • N. Spaltenstein, Classes unipotentes et sous-groupes de Borel, Lecture Notes in Math. 946, Springer, Berlin, 1982.
  • J.-L. Waldspurger, Le lemme fondamental implique le transfert, Compositio Math. 105 (1997), 153--236.
  • —, Intégrales orbitales nilpotentes et endoscopie pour les groupes classiques non ramifiés, Astérisque 269, Soc. Math. France, Montrouge, 2001.
  • —, Le groupe $\rm GL_n$ tordu, sur un corps fini, Nagoya Math. J. 182 (2006), 313--379.
  • —, Le groupe $\rm GL_N$ tordu, sur un corps $p$-adique, 1ère partie, Duke Math. J. 137 (2007), 185--234.
  • —, Produit scalaire elliptique, à paraître à Adv. Math., prépublication, 2005.